MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; CEMENTED FINNED TIB. TRA SZ 3F/3T

EXACTECH, INC. OPTETRAK; CEMENTED FINNED TIB. TRA SZ 3F/3T
Model Number 200-01-03
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bacterial Infection (1735); Failure of Implant (1924); Pain (1994)
Date of Event 12/08/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the united kingdom national joint registry (uknjr).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by (b)(6), this (b)(6) y/o, female patient underwent primary total prosthetic replacement using cement of the left knee via medial parapatellar approach on (b)(6) 2006.The indication for the index procedure was osteoarthritis.On (b)(6) 2015, approximately 117 months post implantation, the patient underwent revision due to aseptic loosening of the tibia, infection, pain, and wear of polyethylene component.Follow-ups for additional information cannot be performed for this complaint, information was submitted as complete by the (b)(6); there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided.These devices are used for treatment not diagnosis.It is found in a review of the labeling and ifu 700-096-004, surgical risk includes infection and pain.As part of the preoperative assessment, the surgeon must ensure that no biological, biomechanical, or other factors exist that might adversely affect the surgery and/or postoperative period.Revisions or surgical interventions are a known complication found in joint replacements.All patients should be instructed on the limitations of the prosthesis and the possibility of subsequent surgery.The patient should be cautioned to monitor activities and protect the replaced joint from unreasonable stresses and follow the written instructions of the physician with respect to follow-up care and treatment.The surgeon must be fully knowledgeable about all aspects of the surgical technique to use the implants in accordance with the indications and contraindications and be trained according to the proper use of the system instrumentation and implants.It is a known complication that a patient¿s age, weight, or activity level would cause the surgeon to expect early failure of the system.Infection is a clinically well-known potential complication of any surgical procedure including knee arthroplasty.If infection occurs after knee replacement, whether related to the procedure or otherwise, the foreign metal and plastic implants can serve as a surface for the bacteria to latch onto, inaccessible to antibiotics.Even if the implants remain well fixed, the pain, swelling, and drainage from the infection make the revision surgery necessary.With current surgical techniques and antibiotic regimens, the rate of infection following total knee arthroplasty ranges from 0.4% to 2.5%.The highest risk period for infection is between six months and three years.P.B.Voleti, k.D.Baldwin, and gwo-chin lee.¿use of static or articulating spacers for infection following total knee arthroplasty: a systematic literature review¿.The journal of bone and joint surgery.Sept 2013; 95-a: 1594-9.2.J.B.Meding, m.A.Ritter, k.E.Davis, and a.Farris."meeting increased demand for total knee replacement and follow-up: determining optimal follow-up".The bone and joint journal.Nov 2013; 95-b: 1484-9.The most common causes for knee pain after knee replacement surgery are implant loosening, patellofemoral problems, infection, and alignment problems.Approximately 20% of knee revision patients experience a pain issue.Pain comes from multiple factors, (i.E.Biological, surgical and psychosocial) these influence the outcome of pain.The medical team needs to consider pain in the pre/post-operative assessment of knee replacement patients.Wylde, vikki et al.¿chronic pain after total knee arthroplasty.¿ efort open reviews vol.3,8 461-470.16 aug.2018, doi:10.1302/2058-5241.3.180.
 
Additional Manufacturer Narrative
(h3) the evaluation noted that the reason for the revision reported was likely the result of a combination of infection, tibial loosening, and prosthesis wear.The loosening may have led to an increase in cement and bone particles in the joint space and resulted in prosthesis wear or prosthesis wear may have contributed to particle-induced osteolysis.The contributions of loosening, prosthesis wear, and infection to the sequence of events cannot be determined as the devices were not available for evaluation and no first hand details were provided.Based on the length of time since implantation, the infection is highly unlikely to be related to the surgical procedure for placement of the total joint or the device itself.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the united kingdom national joint registry (uknjr).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.

Brand Name
OPTETRAK
Common Device Name
CEMENTED FINNED TIB. TRA SZ 3F/3T
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9709896
Report Number1038671-2020-00140
Device Sequence Number19557709
Product Code JWH
UDI-Device Identifier10885862039538
UDI-Public10885862039538
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K932776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2006
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2010
Device Model Number200-01-03
Device Catalogue Number200-04-33
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR